Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 1, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Feb 22, 2007, 4:00 AM EST for 17 counties in Michigan. It took effect at Feb 22, 2007, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 4:00 AM EST (09:00 UTC)
- In effect from
- Feb 22, 2007, 7:00 AM EST
- Expired
- Feb 22, 2007, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS73 KDTX 220900
NPWDTX
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 AM EST THU FEB 22 2007
...STRONG WINDS TO AFFECT SOUTHEAST MICHIGAN TODAY...
.A STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE NORTHERN
GREAT LAKES TODAY AND DRAG A COLD FRONT THROUGH SOUTHEAST MICHIGAN
THIS MORNING. THIS FRONT WILL BRING STRONG WIND GUSTS...FREQUENTLY
REACHING 45 MPH...BY MID MORNING AND LASTING THROUGH THE
AFTERNOON.
THE STRONG GUSTS WILL DIMINISH BY SUNSET AND THE STRONG SUSTAINED
WINDS WILL DIMINISH DURING THE EVENING.
MIZ047>049-053>055-060>063-068>070-075-076-082-083-221700-
/O.NEW.KDTX.WI.Y.0001.070222T1200Z-070223T0000Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
400 AM EST THU FEB 22 2007
...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING...
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM THIS
EVENING.
SOUTHWEST WINDS WILL TURN TO THE WEST BY SUNRISE AND INCREASE
INTO THE 20 TO 30 MPH RANGE...WITH FREQUENT GUSTS TO 45 MPH. THE
WINDY CONDITIONS WILL THEN LAST THROUGH THE AFTERNOON AS THE WINDS
TURN TO THE NORTHWEST.
THE STRONG WIND GUSTS WILL DIMINISH BY SUNSET AND THE STRONG
SUSTAINED WINDS WILL FURTHER DIMINISH THIS EVENING.
A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR FREQUENT
GUSTS TO 45 MPH...ARE EXPECTED OVER THE AREA. WINDS THIS STRON 4.7 15 190 M M 2 12 18 200
6 71 31 51 M 14 0 0.00 0.0 0 5.4 18 190 M M 1 12 24 210
7 80 37 59 M 6 0 0.00 0.0 0 5.2 17 190 M M 2 1 20 250
8 53 40 47 M 18 0 0.00 0.0 0 6.4 13 360 M M 8 18 15 10
9 45 39 42 M 23 0 0.00 0.0 0 7.8 13 10 M M 10 128 15 20
10 46 34 40 M 25 0 0.00 0.0 0 6.6 13 50 M M 10 18 15 50
11 57 43 50 M 15 0 0.00 0.0 0 6.0 16 160 M M 10 18 21 160
12 76 53 65 M 0 0 0.00 0.0 0 9.3 20 250 M M 5 1 24 240
13 56 35 46 M 19 0 0.00 0.0 0 11.2 21 30 M M 1 28 20
14 45 28 37
DATA LOST
Select WeatherWire Option :
---------------------------
1) WMO Header Database
2) PIL Header Database
3) Priority Codes
4) Terminal Configuration
5) Test Message
=>
** Starting WeatherWire Message Display **
(Press ENTER to view Options Menu)
Select WeatherWire Option :
---------------------------
1) WMO Header Database
2) PIL Header Database
3) Priority Codes
4) Terminal Configuration
5) Test Message
=>
** Starting WeatherWire Message Display **
(Press ENTER to view Options Menu)
M 28 0 0.00 0.0 0 10.0 18 20 M M 6 22 30
15 43 24 34 M 31 0 0.00 0.0 0 6.6 13 10 M M 5 21 330
16 60 15 38 M 27 0 0.00 0.0 0 7.3 22 190 M M 0 28 200
17 63 32 48 M 17 0 0.00 0.0 0 10.4 24 360 M M 0 29 360
18 64 22 43 M 22 0 0.00 0.0 0 6.0 18 200 M M 0 23 200
19 80 37 59 M 6 0 0.00 0.0 0 8.4 21 230 M M 0 29 210
20 80 47 64 M 1 0 0.00 0.0 0 5.5 18 260 M M 2 24 250
21 79 34 57 M 8 0 0.00 0.0 0 5.3 15 240 M M 0 8 20 240
================================================================================
SM 1293 705 360 0 0.14 0.0 144.6 M 81
================================================================================
AV 61.6 33.6 6.9 FASTST PSBL % 4 MAX(MPH)
MISC ----> # 24 360 # 29 360
================================================================================
NOTES:
# LAST OF SEVERAL OCCURRENCES
COLUMN 17 PEAK WIND IN M.P.H.
PRELIMINARY LOCAL CLIMATOLOGICAL DATA (WS FORM: F-6) , PAGE 2
STATION: JUNCTION
MONTH: FEBRUARY
YEAR: 2007
LATITUDE: 30 18 N
LONGITUDE: 99 28 W
TEMPERATURE DATA PRECIPITATION DATA SYMBOLS USED IN COLUMN 16
AVERAGE MONTHLY: 47.6 TOTAL FOR MONTH: 0.14 1 = FOG OR MIST
DPTR FM NORMAL: M DPTR FM NORMAL: M 2 = FOG REDUCING VISIBILITY
HIGHEST: 80 ON 20,19 GRTST 24HR 0.14 ON M TO 1/4 MILE OR LESS
LOWEST: 15 ON 16 3 = THUNDER
SNOW, ICE PELLETS, HAIL 4 = ICE PELLETS
TOTAL MONTH: 0.0 INCH 5 = HAIL
GRTST 24HR 0.0 6 = FREEZING RAIN OR DRIZZLE
GRTST DEPTH: 0 7 = DUSTSTORM OR SANDSTORM:
VSBY 1/2 MILE OR LESS
8 = SMOKE OR HAZE
NO. OF DAYS WITH WEATHER - DAYS WITH 9 = BLOWING SNOW
X = TORNADO
MAX 32 OR BELOW: 0 0.01 INCH OR MORE: 1
MAX 90 OR ABOVE: 0 0.10 INCH OR MORE: 1
MIN 32 OR BELOW: 10 0.50 INCH OR MORE: 0
MIN 0 OR BELOW: 0 1.00 INCH OR MORE: 0
HDD (BASE 65)
TOTAL THIS MO. 360 CLEAR (SCALE 0-3) 12
DPTR FM NORMAL M PTCLDY (SCALE 4-7) 5
TOTAL FM JUL 1 1819 CLOUDY (SCALE 8-10) 4
DPTR FM NORMAL M
CDD (BASE 65)
TOTAL THIS MO. 0
DPTR FM NORMAL M PRESSURE DATA
TOTAL FM JAN 1 0 HIGHEST SLP M ON M
DPTR FM NORMAL M LOWEST SLP M ON M
REMARKS3 follow-up statements
000 WWUS73 KDTX 221612 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1112 AM EST THU FEB 22 2007 ...STRONG WINDS TO AFFECT SOUTHEAST MICHIGAN THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE NORTHERN GREAT LAKES TODAY AND DRAG A COLD FRONT THROUGH SOUTHEAST MICHIGAN. THIS FRONT WILL BRING STRONG WIND GUSTS THROUGH THE DAY...FREQUENTLY REACHING 45 MPH...WITH POTENTIAL GUSTS UP TO 55 MPH AROUND MID AFTERNOON. THE STRONG GUSTS WILL DIMINISH BY SUNSET AND THE STRONG SUSTAINED WINDS WILL DIMINISH DURING THE EVENING. MIZ047>049-053>055-060>063-068>070-075-076-082-083-230000- /O.CON.KDTX.WI.Y.0001.000000T0000Z-070223T0000Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 1112 AM EST THU FEB 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... NORTHWEST WINDS WILL REMAIN SUSTAINED IN THE 25 TO 35 MPH RANGE TODAY...WITH FREQUENT GUSTS TO 45 MPH. THE STRONGEST WINDS ARE EXPECTED AROUND THE MID AFTERNOON TIME FRAME...WITH GUSTS AS HIGH AS 55 MPH POSSIBLE. THE STRONG WIND GUSTS WILL DIMINISH AROUND SUNSET AND THE STRONG SUSTAINED WINDS WILL FURTHER DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR FREQUENT GUSTS TO 45 MPH...ARE EXPECTED OVER THE AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH AND SOUTH ROUTES. SECURE LIGHT WEIGHT OUTDOOR OBJECTS THAT COULD BE BLOWN BY THESE WINDS. $$ JDS
000 WWUS73 KDTX 222117 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 417 PM EST THU FEB 22 2007 ...STRONG WINDS TO AFFECT PORTIONS OF SOUTHEAST MICHIGAN THROUGH EARLY EVENING... .A STRONG LOW PRESSURE SYSTEM OVER LAKE ONTARIO WILL CONTINUE TO TRACK TOWARDS THE EAST COAST THIS EVENING. BEHIND THIS SYSTEM...STRONG WINDS WILL ACCOMPANY A COLD FRONT MOVING THROUGH THE AREA. WINDS WILL CONTINUE TO GUST TO 45 MPH INTO THE EARLY EVENING HOURS FOR AREAS FROM THE M-59 CORRIDOR SOUTH TO THE OHIO BORDER. THIS FRONT WILL BRING STRONG WIND GUSTS LATE THIS AFTERNOON...FREQUENTLY REACHING 45 MPH...WITH POTENTIAL GUSTS UP TO 50 MPH. THE STRONG GUSTS WILL START TO DIMINISH BY SUNSET WITH SUSTAINED WINDS DECREASING THROUGH THE REMAINDER OF THE EVENING. MIZ047>049-053>055-060>063-222230- /O.CAN.KDTX.WI.Y.0001.000000T0000Z-070223T0000Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON 417 PM EST THU FEB 22 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE STARTED TO FALL FROM THE I-69 CORRIDOR NORTH THROUGH THE SAGINAW VALLEY AND THUMB. WINDS WILL CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE DAY...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ MIZ068>070-075-076-082-083-230000- /O.CON.KDTX.WI.Y.0001.000000T0000Z-070223T0000Z/ LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 417 PM EST THU FEB 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. NORTHWEST WINDS WILL REMAIN SUSTAINED IN THE 25 TO 35 MPH RANGE THROUGH EARLY EVENING...WITH FREQUENT GUSTS TO 45 MPH. WINDS MAY GUST AS HIGH AS 50 MPH LATE THIS AFTERNOON...BEFORE DECREASING THIS EVENING. THE STRONG WIND GUSTS ARE EXPECTED TO DIMINISH AROUND SUNSET AND THE SUSTAINED WINDS WILL FURTHER DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR FREQUENT GUSTS TO 45 MPH...ARE EXPECTED OVER THE AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH AND SOUTH ROUTES. SECURE LIGHT WEIGHT OUTDOOR OBJECTS THAT COULD BE BLOWN BY THESE WINDS. $$ KEK
000 WWUS73 KDTX 230009 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 709 PM EST THU FEB 22 2007 ...WIND ADVISORY IS CANCELED... .THE LOW PRESSURE SYSTEM AND COLD FRONT RESPONSIBLE FOR THE STRONG WINDS CONTINUE TO MOVE EAST AWAY FROM SOUTHEAST LOWER MICHIGAN. AS A RESULT WINDS HAVE DIMINISHED TO 15 TO 25 MPH. HIGH PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL SLOWLY MOVE EAST TOWARD THE GREAT LAKES OVERNIGHT...THIS WILL ALLOW WINDS TO DIMINISH FURTHER...WITH WINDS OF 10 TO 15 MPH EXPECTED AFTER MIDNIGHT. MIZ068>070-075-076-082-083-230115- /O.EXP.KDTX.WI.Y.0001.000000T0000Z-070223T0000Z/ LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 709 PM EST THU FEB 22 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED TO 15 TO 25 MPH AND WILL CONTINUE TO SLOWLY WEAKEN OVERNIGHT. AS A RESULT THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Feb 21, 11:30 PM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Feb 21, 11:30 PM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1130 PM EST WED FEB 21 2007
.AVIATION...
SOUTHWEST FLOW BEGINNING TO INCREASE AHEAD OF CLIPPER SYSTEM...AS A
RESULT AREA OF FOG FROM DTW SOUTHWARD ERODING AND STILL ANTICIPATE
AT LEAST MVFR CONDITIONS IN DTW AREA BY 06-07Z. CLIPPER TO TRACK
ACROSS THE NORTHERN GREAT LAKES OVERNIGHT AND MOISTURE APPEARS TO BE
ANEMIC. AT THIS TIME ANTICIPATE PRECIPITATION TO VERY LIGHT AND
BRIEF...BETWEEN 06-09Z NORTH AND 08-11Z SOUTH. MVFR CIGS EXPECTED IN
THE WAKE OF COLD FRONTAL PASSAGE...WITH FRONT SWEEPING THROUGH THE
REGION BY 12Z. WEST TO NORTHWEST WINDS TO PICK UP QUICKLY BEHIND THE
COLD FRONT AS WELL...WITH SUSTAINED WINDS TO 25 KTS AND GUST TO 40
KTS POSSIBLE BY 14-15Z. BKN MVFR CIGS TO PERSIST THROUGH MOST OF THE
DAY...WITH ONLY SCATTERED LIGHT SNOW SHOWERS EXPECTED...AS
INSTABILITY REMAINS MARGINAL OVER LAKE MICHIGAN. COULD SEE SOME VFR
CONDITIONS 00-06Z AS LOW LEVEL WIND FIELD BECOMES MORE NORTHERLY.
&&
.PREV DISCUSSION...ISSUED 355 PM EST WED FEB 21 2007
SHORT TERM...TONIGHT AND THURSDAY
THREE MAIN ISSUES WITH THE SHORT TERM...DENSE FOG SOUTH EARLY
TONIGHT...SNOW AND AMOUNTS TOWARD DAYBREAK AND WIND ON THURSDAY.
DENSE FOG ACROSS THE FAR SOUTHEAST TOOK TILL LATE AFTERNOON TO
FINALLY LIFT...HOWEVER HAZE IS STILL BEING OBSERVED AT MANY
LOCATIONS WITH 3 MILE FOG STILL ACROSS PARTS OF MONROE AND LENAWEE
COUNTIES. SURFACE GRADIENT WILL REMAIN WEAK THE FIRST PART OF THE
NIGHT ACROSS THE FAR SOUTHEAST. AS SUN SETS AND DIURNAL MIXING
CEASES...EXPECT MOISTURE AND FOG ACROSS OHIO AND INDIANA TO ADVECT
BACK NORTH ON SOUTHWESTERLY FLOW AND UNDER SURFACE INVERSION AHEAD
OF NEXT SYSTEM. WILL LIKELY SEE DENSE FOG QUICKLY FORM ACROSS
LENAWEE AND MONROE COUNTIES THIS EVENING AND WORK NORTH PERHAPS AS
FAR AS I-69 CORRIDOR. AT THIS POINT WILL HOLD OFF ON ANY ADVISORY
AS NOT TOO CONFIDENT ON HOW WIDESPREAD DENSE FOG WILL BECOME. BEST
COVERAGE WILL BE NEAR THE STATE BORDER AND LESSEN NORTH. THIS
SHOULD LAST FOR ABOUT HALF THE NIGHT BEFORE APPROACHING SYSTEM
SWEEPS ANY FOG AWAY.
POTENT COMPACT CLIPPER CURRENTLY OVER NORTHERN MINNESOTA WILL MOVE
TO NORTHERN LAKE HURON BY 12Z AND CONTINUE EAST DURING THE DAY. THIS
SYSTEM WILL STRENGTHEN BOTH AT THE SURFACE AND ALOFT AS A VERY
STRONG 300MB JET RIDING OVER THE WESTERN RIDGE CATCHES UP TO IT
PUTTING THE SYSTEM AND MOST OF LOWER MICHIGAN IN THE LEFT EXIT
REGION LATE TONIGHT AND CONTINUING ON THURSDAY. COLD FRONT WILL
SWEEP ACROSS SOUTHEAST LOWER BETWEEN 06-12Z. MODELS ARE IN GOOD
CONSENSUS WITH THE SYNOPTIC FEATURES...HOWEVER...THE NAM IS WAY
STINGY ON ANY PRECIP. GFS IS DOING NICELY WITH CURRENT RADAR AND
SURFACE TRENDS ACROSS MINNESOTA SO WILL GO MORE INLINE WITH ITS
PRECIP AMOUNTS. WILL HAVE DECENT CONVERGENCE WITH FRONT WITH
DEEPEST MOISTURE AND DYNAMICS FURTHER NORTH ONE GOES. WILL CARRY
LIKELY SNOW FROM ABOUT M-59 CORRIDOR NORTH AND CHANCE SOUTH. SYSTEM
IS MOVING FAST SO EVEN WITH POCKETS OF MODERATE SNOW...OVERALL
AMOUNTS WILL BE ON THE LIGHT SIDE. BASICALLY LOOKING AT ABOUT 1-2
INCHES WITH THE HIGHEST AMOUNTS OCCURRING IN THE THUMB.
AS THE SYSTEM MOVES QUICKLY EAST THURSDAY...GRADIENT TIGHTENS
CONSIDERABLY WITH SUSTAIN WINDS IN THE 20 MPH RANGE. MIXING HEIGHTS
WILL REACH TO ABOUT 3K FEET WHERE THERE WILL BE 40 KNOT WINDS. CAN
EXPECT GUSTS UP TO 40 MPH DURING THE DAY THURSDAY. MOISTURE REMAINS
MODEST UP TO 850MB...THIS ALONG WITH UPPER EXIT REGION OF
JET...CYCLONIC FLOW AND SURFACE TROUGHING LINGERING...WILL CARRY
CHANCE SNOW EVERYWHERE.
WILL UNDERCUT GUIDANCE HIGHS THURSDAY BY A FEW DEGREES AS COLD AIR
ADVECTION WILL BE OF SIGNIFICANCE. EXPECT TEMPS TO PROBABLY MAX LATE
MORNING THEN REMAIN STEADY.
LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
OVER THE LAST SEVERAL HOURS...THE WATER VAPOR LOOP SHOWS AN
AMPLIFYING LONG WAVE TROUGH OFF THE WEST COAST OF NORTH AMERICA. THE
12Z MODEL SUITE CONTINUE TO SHOW THE BASE OF THIS TROUGH DEVELOPING
INTO A CUT OFF SOUTHERN STREAM CIRCULATION AS IT HEADS INTO THE
SOUTHERN PLAINS SATURDAY MORNING...WITH SURFACE CYCLOGENESIS
OCCURRING OVER THE CENTRAL PLAINS. THE CONSENSUS AMONG THE 12Z
MODEL SUITE SHOW THE SURFACE LOW OCCLUDING AS IT HEADS INTO THE
MISSISSIPPI VALLEY SATURDAY NIGHT...THEN FILLING IN AS IT MOVES INTO
THE WESTERN GREAT LAKES SUNDAY NIGHT. OVERALL...THE 12Z MODEL SUITE
DID A GOOD JOB INITIALIZING THE HEIGHT AND WIND FIELDS ACROSS THE
WESTERN CONUS AND EASTERN NORTH PACIFIC BASED ON THE AVAILABLE DATA.
ALTHOUGH THERE CONTINUES TO BE SOME MINOR FLUCTUATION IN THE EXACT
TRACK AND SPEED OF THE SURFACE LOW FROM RUN TO RUN...OVERALL MODELS
ARE IN REASONABLY GOOD AGREEMENT.
AS THE SOUTHERN STREAM WAVE AMPLIFIES IT IS FORECAST TO TAKE ON A
BIT OF A NEGATIVE TILT BY SATURDAY...RESULTING IN A HIGHLY AMPLIFIED
RIDGE OVER THE GREAT LAKES. THIS WILL ALLOW HIGH PRESSURE TO LINGER
OVER THE EASTERN GREAT LAKES THROUGH SATURDAY...WITH STRENGTHENING
LOW LEVEL EASTERLY FLOW ADVECTING COLD AND DRY AIR INTO SE MICHIGAN.
AS THE UPPER LOW MOVES INTO THE MISSISSIPPI VALLEY SAT NIGHT...A
50-60 KNOT LOW LEVEL JET IN ADVANCE OF THE SYSTEM WILL TRANSPORT
AMPLE GULF OF MEXICO MOISTURE NORTHWARD. THE ADVECTION OF WARM AND
MOIST AIR ALOFT ATOP THE MUCH COLDER LAYER OF AIR NEAR THE SURFACE
WILL SET THE STAGE FOR A MIX OF SNOW...FREEZING RAIN AND SLEET SAT
NIGHT INTO SUN MORNING. THE LAST COUPLE OF RUNS OF THE GFS HAVE
TRENDED A BIT COOLER OVER SE MICHIGAN. THE 12Z GFS SOUNDINGS
ACTUALLY SUGGEST MORE OF A SNOW/SLEET SCENARIO SAT NIGHT. THE 84HOUR
NAM THERMAL PROFILERS HOWEVER ARE A BIT WARMER...WHICH MAKES SENSE
GIVEN THE STRONG SOUTHERLY FLOW EXPECTED OVER THE OHIO VALLEY. THIS
WOULD STILL INDICATE A GOOD PROBABILITY OF FREEZING RAIN SAT NIGHT
INTO SUN MORNING AT LEAST ACROSS THE SOUTHERN PORTIONS OF THE
FORECAST AREA...WITH SNOW AND SLEET FAVORED FARTHER NORTH. THE
CURRENT FORECAST HAS THIS HANDLED WELL...SO WILL JUST INCREASE THE
POPS SAT NIGHT INTO SUN.
THIS SYSTEM WILL HAVE A HEALTHY DRY SLOT WITH IT...WHICH IS EXPECTED
TO MOVE ACROSS THE AREA ON SUNDAY. TIMING OF THIS WILL IMPACT QPF
AMOUNTS. THE LAST COUPLE OF RUNS OF THE GFS HAVE BACKED OFF A BIT ON
QPF OVER SE MICHIGAN...BUT STILL INDICATE AT LEAST ADVISORY CRITERIA
CONDITIONS SAT NIGHT WITH THE MIXED PRECIP. THE BOUNDARY LAYER IS
FORECAST TO WARM ON SUNDAY AS THE SURFACE LOW HEADS TOWARD LAKE
MICHIGAN...WHICH SHOULD TRANSITION LINGERING PRECIP OVER TO RAIN OR
WET SNOW. COLDER AIR WILL GRADUALLY FILTER BACK INTO THE REGION BY
MONDAY AS THE SYSTEM PHASES WITH AN UPPER LOW OVER QUEBEC.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...GALE WARNING...SOUTH HALF...7 AM THURSDAY TO 1 AM
FRIDAY.
GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
INCLUDING SAGINAW BAY...7 AM THURSDAY TO 10 PM THURSDAY.
LAKE ST CLAIR...GALE WARNING...LCZ460...7 AM THURSDAY TO 10 PM THURSDAY.
MI WATERS OF LAKE ERIE...GALE WARNING...LEZ444...7 AM THURSDAY TO 10 PM THURSDAY.
&&
SHORT TERM...DRC
LONG TERM....CONSIDINE
AVIATION.....GSS
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Feb 21, 3:49 PM EST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 349 PM EST WED FEB 21 2007 MIZ047>049-053>055-060>062-222100- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- 349 PM EST WED FEB 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL DEVELOP IN THE LEE OF THE ROCKIES FRIDAY NIGHT AND GAIN STRENGTH AS IT MOVES ACROSS THE PLAINS ON SATURDAY. ABUNDANT MOISTURE WILL BE TRANSPORTED INTO THE REGION IN ADVANCE OF THIS STORM SYSTEM. A MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE BEGINNING SATURDAY EVENING AND CONTINUING THROUGH SUNDAY MORNING. PRECIPITATION IS THEN EXPECTED TO CHANGE OVER TO MAINLY RAIN BY SUNDAY AFTERNOON AS WARMER AIR MOVES INTO THE REGION. SNOWFALL ACCUMULATIONS MAY REACH 3 TO 5 INCHES...WHILE SOME ACCUMULATION OF ICE IS ALSO POSSIBLE. THE PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW ON MONDAY. THIS STORM WILL LINGER OVER THE GREAT LAKES REGION TUESDAY AS IT WEAKENS BRINGING A CONTINUED CHANCE OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MIZ063-068>070-075-076-082-083-222100- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 349 PM EST WED FEB 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL DEVELOP IN THE LEE OF THE ROCKIES FRIDAY NIGHT AND GAIN STRENGTH AS IT MOVES ACROSS THE PLAINS ON SATURDAY. ABUNDANT MOISTURE WILL BE TRANSPORTED INTO THE REGION IN ADVANCE OF THIS STORM SYSTEM. A MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE BEGINNING SATURDAY EVENING AND CONTINUING THROUGH SUNDAY MORNING. PRECIPITATION IS THEN EXPECTED TO CHANGE OVER TO ALL RAIN BY SUNDAY AFTERNOON AS WARMER AIR MOVES INTO THE REGION. SNOWFALL ACCUMULATIONS MAY REACH 1 TO 3 INCHES...WHILE ICE ACCUMULATIONS MAY APPROACH ONE QUARTER INCH. THE PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW ON MONDAY. THIS STORM WILL LINGER OVER THE GREAT LAKES REGION TUESDAY AS IT WEAKENS BRINGING A CONTINUED CHANCE OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-222100- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 349 PM EST WED FEB 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GALE WARNING IS IN EFFECT FOR ALL MARINE AREAS ON THURSDAY AS LOW PRESSURE MOVES ACROSS LAKE HURON. PLEASE REFER TO THE LATEST MARINE FORECASTS /GLFLH/.../GLFSC/...AND /NSHDTX/ FOR MORE DETAILS. GALE FORCE WINDS ARE AGAIN EXPECTED ON LAKE HURON SUNDAY AND SUNDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. CONSIDINE YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.